Georgia, 2004

Hail in Georgia, April 8, 2004

April 8, 2004 · NWS JAX · 1 event in 1 county or zone

Nickel to quarter size hail covered the ground.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS JAX wrote it up.

Nickel to quarter size hail covered the ground.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Apr 8, 12:35 PM EST, 2 hours 45 minutes earlier.

Area forecast discussion, Apr 8, 12:35 PM EST, 2 hours 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
135 PM EDT THU APR 8 2004

.SHORT TERM...WILL KEEP THIS SHORT DUE TO SEVERE WEATHER THREAT.
THUNDERSTORMS NOW SOUTH OF AREA THAT EARLIER PRODUCED ISOLATED
SEVERE WEATHER. ANOTHER AREA OF CONVECTION IN S GA MOVING TOWARD AREA
SHOULD PUSH ACROSS SE GA THIS AFTERNOON AND EARLY EVENING. SHORT WAVE
TROUGH WILL MOVE TO E COAST AROUND 00Z THIS EVENING ENDING RAIN
CHANCES. ZONAL FLOW ALOFT WILL KEEP THINGS QUIET FRIDAY AND SATURDAY
WITH TEMPERATURES REMAINING AT OR SLIGHTLY ABOVE NORMAL.

.LONG TERM...RAIN CHANCES RETURN SUNDAY AND MONDAY AS AN UPPER
TROUGH AMPLIFYS OVER PLAINS AND APPROACHES AREA.

&&

.MARINE...WILL GO WITH SCEC CONDITIONS.  PREFRONTAL TROUGH WILL
MOVE ACROSS TONIGHT WITH A STALLING COLD FRONT ON FRIDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMG 56 81 55 82 / 50 00 00 00
SSI 60 77 60 77 / 50 00 00 00
JAX 59 81 58 81 / 30 00 00 00
SGJ 61 77 61 80 / 20 00 00 00
GNV 60 83 57 84 / 20 00 00 00
OCF 61 82 56 85 / 20 00 00 00
&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.
&&

MZ/JD
Hazardous weather outlook, Apr 8, 9:51 AM EST, 5 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1051 AM EDT THU APR 8 2004

FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-082100-
ALACHUA-APPLING-ATKINSON-BACON-BAKER-BRADFORD-BRANTLEY-
CAMDEN (COASTAL)-CAMDEN (INLAND)-CHARLTON-CLAY-CLINCH-COFFEE-
COLUMBIA-DUVAL-ECHOLS-FLAGLER-GILCHRIST-GLYNN (COASTAL)-
GLYNN (INLAND)-HAMILTON-JEFF DAVIS-MARION-NASSAU-PIERCE-PUTNAM-
ST JOHNS-SUWANNEE-UNION-WARE-WAYNE-
1051 AM EDT THU APR 8 2004

THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...
...SEVERE THUNDERSTORM WATCH UNTIL 5 PM FOR SOUTHEAST GEORGIA AND
PARTS OF NORTHEAST FLORIDA...

THUNDERSTORMS WILL DEVELOP OVER THE AREA AND MOVE EAST ACROSS THE
AREA THIS AFTERNOON. THE MAIN CONCERN WITH THESE STORMS WILL BE
STRONG DAMAGING WINDS AND HAIL.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS REQUESTED FOR THIS AFTERNOON AND SPOTTERS
SHOULD ACTIVATE.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX.

MZ

In the hours before

Special weather statement, Apr 8, 2:04 PM EST, 1 hour 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
304 PM EDT THU APR 8 2004

FLZ033-035>038-040-081930-
ALACHUA-FLAGLER-GILCHRIST-MARION-PUTNAM-ST JOHNS-
304 PM EDT THU APR 8 2004

...SEVERE THUNDERSTORM WATCH 54 HAS BEEN CANCELED FOR ALACHUA...
FLAGLER...GILCHRIST...MARION...PUTNAM...AND ST JOHNS COUNTIES.

THUNDERSTORMS THAT AFFECTED THE AREA EARLIER HAVE MOVED SOUTH OF
THE AREA SO THE SEVERE THREAT HAS ENDED.

MZ
Local storm report, Apr 8, 2:21 PM EST, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
321 PM EDT THU APR 08 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0250 PM     HAIL             10 SW HOMERVILLE        30.93N 82.87W
04/08/2004  1.25 INCH        CLINCH             GA   COUNTY OFFICIAL

            OCCURRED IN TOWN OF DUPONT

0300 PM     HAIL             HOMERVILLE              31.04N 82.75W
04/08/2004  0.88 INCH        CLINCH             GA   TRAINED SPOTTER

0300 PM     HAIL             5 S PEARSON             31.22N 82.85W
04/08/2004  1.75 INCH        ATKINSON           GA   PUBLIC

            TREE LIMBS DOWN ON HIGHWAY 441

0310 PM     HAIL             6 NW ST. SIMONS         31.24N 81.46W
04/08/2004  0.25 INCH        GLYNN              GA   TRAINED SPOTTER

&&

MZ
Special weather statement, Apr 8, 2:33 PM EST, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
333 PM EDT THU APR 8 2004

GAZ164-082015-
CHARLTON GA-
333 PM EDT THU APR 8 2004

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR CHARLTON COUNTY
FOR STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL 415 PM EDT...

AT 333 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS CENTERED 7 MILES NORTHWEST OF RACE
POND...OR ABOUT 12 MILES SOUTHWEST OF HOBOKEN...MOVING SOUTHEAST AT
35 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS
AROUND RACE POND...WINOKUR AND HOMELAND THROUGH 415 PM EDT. HAIL UP
TO ONE HALF INCH IN DIAMETER CAN BE EXPECTED ALONG WITH POSSIBLE
MINOR DAMAGE.

SHASHY
Local storm report, Apr 8, 2:36 PM EST, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
336 PM EDT THU APR 08 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0325 PM     HAIL             8 S WAYCROSS            31.10N 82.36W
04/08/2004  1.25 INCH        WARE               GA   FIRE DEPT/RESCUE

            HAIL REPORTED ON SWAMP RD. IN OBEDIAH VILLAGES

&&

MZ
Special weather statement, Apr 8, 2:59 PM EST, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
359 PM EDT THU APR 8 2004

FLZ024-GAZ165-166-082045-
COASTAL CAMDEN GA-INLAND CAMDEN GA-NASSAU FL-
359 PM EDT THU APR 8 2004

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR NASSAU AND CAMDEN
COUNTIES FOR STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL 445 PM
EDT...

AT 359 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CENTERED 7 MILES NORTHWEST OF KINGS FERRY...OR ABOUT 8 MILES EAST OF
FOLKSTON...MOVING SOUTHEAST AT 35 MPH. THIS WILL ALSO AFFECT AREAS
AROUND COLESBURG...KINGS FERRY...HILLIARD...HARRIETTS BLUFF...
KINGSLAND...KINGS BAY BASE...CUMBERLAND ISLAND AND YULEE THROUGH 445
PM EDT.

ARS
Special weather statement, Apr 8, 3:00 PM EST, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
400 PM EDT THU APR 8 2004

FLZ024-GAZ165-166-082045-
COASTAL CAMDEN GA-INLAND CAMDEN GA-NASSAU FL-
400 PM EDT THU APR 8 2004

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR NASSAU AND CAMDEN
COUNTIES FOR STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL 445 PM
EDT...

AT 400 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS CENTERED 7 MILES NORTHWEST OF KINGS
FERRY...OR ABOUT 8 MILES EAST OF FOLKSTON...MOVING SOUTHEAST AT 35
MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS
AROUND COLESBURG...KINGS FERRY...HILLIARD...HARRIETTS
BLUFF...KINGSLAND...KINGS BAY BASE...AND CUMBERLAND ISLAND THROUGH
445 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE
CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 40 TO 50 MPH CAN BE
EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.

SHASHY

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Camden

When
April 8, 3:20 PM EST
Where
Camden County, Colesburg
Measured
1 in hail
Reported by
GENERAL PUBLIC
Coordinates
30.917, -81.700

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Georgia in 2004Every state in 2004This day in weather historyWarnings in Georgia, April 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5387123.